Format

Send to

Choose Destination
BMJ Case Rep. 2015 Jul 6;2015. pii: bcr2015210229. doi: 10.1136/bcr-2015-210229.

A severe case of vasoplegic shock following metformin overdose successfully treated with methylene blue as a last line therapy.

Author information

1
Intensive Care Unit, Gold Coast University Hospital, Southport, Queensland, Australia.

Abstract

A 44-year-old man presented to hospital 24 h after an intentional overdose of metformin and gliclazide. He had a critical metabolic acidosis on presentation with a pH of 6.88, and very rapidly deteriorated into distributive shock refractory to large volume fluid resuscitation and massive doses of vasopressors. We introduced a methylene blue infusion as a rescue therapy in an attempt to improve the patient's haemodynamics, which was successful. The patient made a full recovery with no long-term sequelae.

PMID:
26150642
PMCID:
PMC4493209
DOI:
10.1136/bcr-2015-210229
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center